Bleeding after 2 weeks

Patient

Q: I take birth control pills every day. I'm on day 10 of the pack. I skipped a day by accident and 3 days ago, I had sex thinking it was okay. Now I'm going through like a pms kind of thing when my last period was 2 weeks ago. Could someone help me figure out what this is?

Symptoms:  Vaginal bleeding, cramps
Doctor

A:   Hi,
Thanks for the query.
I understand your concern.
Vaginal bleeding, abdominal cramps etc you are having could be due to the withdrawal effect of the pill as you missed one.
If you miss one pill you have to take that pill within 24 hours to achieve complete protection.
If bleeding is minimal, you can continue the remaining tablets.
Please go for urine pregnancy test, three weeks after intercourse to rule out the pregnancy.
Take care.

Related Q&A

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

Q: I'm taking Ashlyna for birth control. I'm reaching the end of my pack, this week is my scheduled period and I just ha...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews